Alert archive / California / Small Craft Advisories in 2012
Small Craft Advisory 65, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at May 13, 2012, 5:08 AM PDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2012, 5:08 AM PDT (12:08 UTC)
- Expired
- May 13, 2012, 9:00 PM PDT
- In force
- 16 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
379 WHUS76 KMTR 131208 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 508 AM PDT SUN MAY 13 2012 PZZ530-132015- /O.NEW.KMTR.SC.Y.0065.120513T1208Z-120514T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 508 AM PDT SUN MAY 13 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS: WEST WINDS 15 TO 25 KT WITH GUSTS OF 30-35 KT THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
2 follow-up statements
807 WHUS76 KMTR 131537 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 837 AM PDT SUN MAY 13 2012 PZZ530-132345- /O.CON.KMTR.SC.Y.0065.000000T0000Z-120514T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 837 AM PDT SUN MAY 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS: WEST WINDS 15 TO 25 KT WITH GUSTS OF 30-35 KT THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
842 WHUS76 KMTR 132131 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 231 PM PDT SUN MAY 13 2012 PZZ530-140400- /O.CON.KMTR.SC.Y.0065.000000T0000Z-120514T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 231 PM PDT SUN MAY 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS: WEST WINDS 15 TO 25 KT WITH GUSTS OF 30-35 KT THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at May 13, 3:06 AM PDT, 2 hours 2 minutes earlier.
Area forecast discussion, May 13, 3:06 AM PDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
306 AM PDT SUN MAY 13 2012
.DISCUSSION...AS OF 3:05 AM PDT SUNDAY...ONSHORE SURFACE GRADIENTS
HAVE INCREASED SINCE YESTERDAY MORNING AND THE MARINE LAYER HAS
BEEN SHOWING AN OVERALL TREND TOWARDS DEEPENING. THE RESULT OF
INCREASED ONSHORE FLOW AND A DEEPER MARINE LAYER IS MORE
WIDESPREAD INLAND DEVELOPMENT OF LOW CLOUDS AND FOG EARLY THIS
MORNING. LOW CLOUDS CURRENTLY COVER ALL SONOMA COUNTY
VALLEYS...AREAS AROUND SAN FRANCISCO AND MONTEREY BAYS...AND MOST
OF THE SALINAS VALLEY. ALTHOUGH THE FORT ORD PROFILER SHOWED A
LOWERING OF THE MARINE INVERSION LATE LAST EVENING...BELIEVE THE
OVERALL TREND OF A DEEPENING MARINE LAYER WILL CONTINUE THROUGH
TODAY AND INTO TONIGHT AS AN UPPER LOW...CURRENTLY CENTERED NEAR
35N/130W...CONTINUES TO TRACK ENE TOWARDS THE NORTHERN CA COAST.
THE INLAND SURGE OF MARINE AIR WILL MEAN TEMPERATURES WILL BE MUCH
COOLER FOR THE INLAND VALLEYS TODAY...ANYWHERE FROM 7 TO 15
DEGREES COOLER COMPARED TO YESTERDAY. LOW CLOUDS ARE EXPECTED TO
CLEAR FROM MOST INLAND AREAS BY MIDDAY...BUT THERE IS A GOOD
CHANCE THAT MOST COASTAL AREAS WILL REMAIN UNDER LOW CLOUDS THOUGH
MUCH...IF NOT ALL...OF TODAY. LOW CLOUDS WILL SURGE EVEN FARTHER
INLAND TONIGHT AS THE UPPER LOW APPROACHES POINT ARENA. THERE MAY
ALSO BE SOME PATCHY DRIZZLE NEAR THE COAST TONIGHT INTO MONDAY
MORNING.
TEMPERATURES WILL CONTINUE TO COOL FOR INLAND AREAS ON MONDAY AS A
MUCH COOLER AIRMASS ARRIVES WITH THE UPPER LOW. IT'S DIFFICULT TO
SAY AT THIS POINT WHETHER THE MARINE LAYER WILL DEEPEN SUFFICIENTLY
TO MIX OUT BY MONDAY. IF THERE IS COASTAL CLEARING BY MONDAY
AFTERNOON...TEMPERATURES NEAR THE COAST MAY SHOW A SLIGHT
INCREASE THAT DAY.
MOST OF THE MOISTURE ASSOCIATED WITH THE UPPER LOW IS ALOFT AND
THE MODELS HAVE CONSISTENTLY LIMITED PRECIPITATION TO THE HIGHER
MOUNTAINS OF NORTHERN AND EASTERN CA ON MONDAY AS THE LOW MOVES
INLAND. HOWEVER...MEASURABLE PRECIP MAY STILL OCCUR IN OUR COASTAL
AREAS TONIGHT AND MONDAY MORNING AS DRIZZLE FALLS FROM THE DEEP
MARINE LAYER.
SHORTWAVE RIDGING IS FORECAST TO QUICKLY DEVELOP BEHIND THE
DEPARTING UPPER LOW...RESULTING IN A NICE WARM-UP ON TUESDAY. BUT
THE WARMING TREND WON'T LAST LONG. ANOTHER UPPER TROUGH WILL BE
APPROACHING FROM THE WEST BY LATE WEDNESDAY. WEDNESDAY WILL
PROBABLY BE A TRANSITION DAY WITH MOST COOLING THAT DAY LIMITED TO
COASTAL AREAS. BUT COOLING WILL OCCUR IN ALL AREAS BY THURSDAY AS
THE UPPER TROUGH REACHES THE COAST. ONCE AGAIN...PRECIP WITH THE
THURSDAY SYSTEM IS EXPECTED TO REMAIN TO OUR NORTH. 850 MB
TEMPERATURES ARE FORECAST TO DROP BELOW 10 DEG C BY THURSDAY
EVENING AND THAT MUCH COOLING OF THE AIRMASS ALOFT SHOULD MIX OUT
THE MARINE LAYER LATE IN THE WEEK. TEMPERATURES...ESPECIALLY
INLAND...ARE FORECAST TO BE BELOW NORMAL ON THURSDAY AND FRIDAY.
THE MEDIUM RANGE MODELS AGREE THAT TEMPERATURES WILL WARM BACK TO
NEAR NORMAL OR A LITTLE ABOVE NEXT WEEKEND AS AN UPPER RIDGE
DEVELOPS OVER THE WESTERN STATES.
&&
.AVIATION...AS OF 10:25 PM PDT SATURDAY...SATELLITE IMAGERY SHOWS
PLENTY OF STRATUS BANKED ON THE COAST. UPPER TROUGHING WILL HELP
SHIFT IT INLAND TONIGHT.
A CLOSED LOW OUT OVER THE EAST PACIFIC WILL BRING A BAND OF MID TO
HIGH LEVEL CLOUDS TO THE AREA 12Z-18Z SUNDAY. GRADUAL COOLING AT MID
TO LOW LEVELS SUGGESTS WEAKENING AND A LIFTING OF THE MARINE LAYER
SUNDAY. MID LEVEL TROUGHING COULD BE STRONG ENOUGH TO MIX OUT THE
MARINE LAYER ENTIRELY. AT THE VERY LEAST SOUTHERLY WIND FLOW USUALLY
PLACES HIGHER BASED STRATUS CLOUDS OVER THE NORTH BAY AND SANTA CRUZ
AREA WHILE THE SOUTH BAY AND MONTEREY PENINSULA BECOME MAINLY CLEAR.
A DIFFICULT FORECAST FOR SUNDAY.
VICINITY OF KSFO...IFR CEILINGS ARRIVE 06Z-09Z DUE TO INCOMING
EAST PACIFIC TROUGH. FORECAST CONFIDENCE IS LOW SUNDAY PRESENTLY
LEANING TO A MIXING OUT OF CLOUDS AS EARLY AS 17Z.
KSFO BRIDGE APPROACH...INCREASING CLOUDS POSSIBLE OVERNIGHT.
MONTEREY BAY AREA TERMINALS...IFR TONIGHT. VFR FORECAST TO RETURN
18Z SUNDAY.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDA...NONE.
PUBLIC FORECAST: DYKEMA
AVIATION/MARINE: CANEPAThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 10:29 PM PDT | Small Craft Advisory | MTR | 31 min |
Nearby
Small Craft Advisories in California, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.